Aa
Aa
A
A
A
Close
Avatar universal

Did I suffer a hypoxic brain injury?

I'm a 23 year old male 5'8 120 lb good health according to blood test shortly before incident however also was an alcoholic but have since stopped drinking. Sudden onset of insomnia (I can only stay asleep in short intervals), strange cold sensation in my arms and upper body upon waking, extreme anxiety and depression, extreme tension headache, tachycardia, muscle twitching and jerking, personality change, low libido, anhedonia, lethargy and fatigue, heavy eyes, low appetite, brain fog and some cognitive decline following an irresponsible binge more than a month ago of tramadol in which I took up to 700 mg spread out across about 12 hours with no tolerance to opioids. Had not eaten that day or the day before, so likely had low blood sugar and hypotension, tramadol is known to reduce blood sugar as well. I felt fine all day until allowing myself to fall asleep late at night, I had just taken the final 100 mg dose about two hours prior, though I felt that my breathing was slow and I would have to manually take deep breaths here and there to compensate. I woke up an hour or so later and when I got up to go to the bathroom I had to stop as I was walking as I felt so faint and weak that I might fall over, and slowly walked in. No headache or confusion. I regained equilibrium but not totally and feel like I haven't since. I feel weak and disoriented to this day, along with all of the other symptoms described. Also, two days later I still hadn't eaten or slept and I had shortness of breath all day and suddenly had nausea and numbness in my right arm only, these symptoms lasted only a few minutes (possible stroke?), and as I lay down after to nap my right arm would jerk violently and keep me from falling asleep. This stopped as well after a few times and I did sleep but only for a short time. I'm concerned that I may either have had a hypoxic episode in which my breathing became too slow and shallow in my sleep or I had a seizure in my sleep as tramadol in high doses is known to cause them. Either way I believe lack of oxygen to the brain in either case has caused brain damage, possibly exacerbated by low blood pressure and sugar from fasting. My gp tells me it is just high anxiety and a depressive episode however I find it unlikely as these symptoms started immediately after the binge of tramadol. I feel like if I had not allowed myself to sleep that night and just waited for the tramadol to clear my system more I would be fine today. Is this just a result of the abuse I put my body under and should I give it time or is it permanent brain injury? Also, what would be the best imaging test to provide proof of hypoxic brain injury?
0 Responses
Sort by: Helpful Oldest Newest
Have an Answer?

You are reading content posted in the Neurology Community

Top Neurology Answerers
620923 tn?1452915648
Allentown, PA
5265383 tn?1483808356
ON
1756321 tn?1547095325
Queensland, Australia
1780921 tn?1499301793
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease